What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 17, 4:36 AM CST, 1 hour 39 minutes earlier. Its key messages:
- Updated at 534 AM CDT Sat Aug 17 2024 -Dangerous heat continues through Sunday. -Isolated thunderstorms are possible across southern Oklahoma and north Texas this afternoon and evening. -Fire weather concerns increase Sunday afternoon across the southwest and may persist into next week.
Area forecast discussion, Aug 17, 4:36 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
536 AM CDT Sat Aug 17 2024
...New AVIATION...
.KEY MESSAGES...
Updated at 534 AM CDT Sat Aug 17 2024
-Dangerous heat continues through Sunday.
-Isolated thunderstorms are possible across southern Oklahoma
and north Texas this afternoon and evening.
-Fire weather concerns increase Sunday afternoon across the
southwest and may persist into next week.
&&
.SHORT TERM...
(Today and tonight)
Issued at 303 AM CDT Sat Aug 17 2024
Widely scattered, elevated thunderstorms will remain possible
this morning in association with a 925 mb low-level jet and
attendant isentropic ascent/warm air advection. These storms
should dissipate as the low-level jet decreases in intensity this
morning.
Dangerous heat will continue this weekend as a 597 dam mid-level
ridge remains centered across northeast New Mexico and the
Oklahoma and Texas panhandles. Heat indices are once again
expected to be 110+ deg F across central, east central, and south
central Oklahoma, where dew points will be the highest. Elsewhere,
heat indices will be from 100 to 110 deg F.
By late this afternoon into the evening hours, isolated
thunderstorms are possible across southern Oklahoma and adjacent
parts of north Texas as the cap weakens in a weakly confluent
zone. If thunderstorms develop, the primary hazard will be
damaging wind gusts given the hot conditions with large downdraft
CAPE (>1500 J/kg).
Mahale
&&
.LONG TERM...
(Sunday through Friday)
Issued at 303 AM CDT Sat Aug 17 2024
Dangerous, near-record heat is expected on Sunday as the magnitude
of the low-level thermal ridge increases ahead of a backdoor cold
front. Veered, low-level flow across the west Sunday will advect
drier air into western Oklahoma and north Texas. As a result,
relative humidity values will fall below 20% by afternoon. Elevated
fire weather conditions are likely in this environment across the
west. The Elevated Fire Weather conditions, combined with
volatile fuels across southwest Oklahoma and north Texas, may
result in a Fire Danger Statement for Sunday afternoon.
On Monday, the mid-level ridge is forecast to retrograde to the
west as a mid/upper-level trough amplifies across the eastern
U.S. In response, the aforementioned cold front will advance to
the southwest on Monday with (relatively) cooler, easterly flow
across the northeast parts of the area. Across the southwest,
dangerous heat will continue. Currently, there is a 15 to 20 deg F
northeast to southwest temperature gradient forecast between Kay
County and Knox County for Monday afternoon.
The less hot pattern may persist across at least the eastern half
of the area through much of next week with low-level thermal
ridge gradient centered across the Southern Plains. Rain chances
will be generally low with the highest (relative) probabilities
across north central/northeast Oklahoma Sunday night into Monday
and Monday night into Tuesday.
Mahale
&&
.AVIATION...
(12Z TAFS)
Issued at 534 AM CDT Sat Aug 17 2024
VFR conditions are expected through the period. Winds will be
light and predominately out of the south. There is a low chance
for thunderstorms across southwest Oklahoma and western north
Texas this afternoon, but confidence in affecting any TAF site is
low at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 100 77 102 76 / 10 10 0 0
Hobart OK 105 77 106 77 / 20 20 0 0
Wichita Falls TX 107 80 107 80 / 20 20 0 0
Gage OK 100 74 106 71 / 0 0 0 0
Ponca City OK 97 74 97 71 / 0 10 10 20
Durant OK 103 78 105 79 / 20 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
OKZ005>008-010>017-021>023-033>037.
Excessive Heat Warning from noon today to 9 PM CDT this evening
for OKZ018>020-024>032-038>048-050>052.
TX...Heat Advisory from noon today to 9 PM CDT this evening for
TXZ083>085-087-088.
Excessive Heat Warning from noon today to 9 PM CDT this evening
for TXZ086-089-090.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...13Hazardous weather outlook, Aug 17, 2:38 AM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
338 AM CDT Sat Aug 17 2024
OKZ004>048-050>052-TXZ083>090-180845-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
338 AM CDT Sat Aug 17 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Heat...
Widespread 105 to 115 degree heat indices are expected across
Oklahoma and western north Texas this afternoon and early evening.
.Thunderstorms...
Isolated storms will remain possible early this morning across
southeast Oklahoma. Additional thunderstorms may develop this
afternoon and evening and across southern Oklahoma and adjacent
parts of north Texas. Any thunderstorms during the afternoon or
evening will be capable of producing damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Heat...
Dangerous temperatures and heat indices are expected to continue
through at least Sunday. Locations across the northeast may
experience slightly cooler weather by the early part of next week.
.Fire Weather...
Elevated fire weather conditions may develop Sunday afternoon
across southwestern Oklahoma and adjacent parts of north Texas.
.Thunderstorms...
There are low chances of thunderstorms across northern Oklahoma
Sunday night into Monday morning and Monday night into Tuesday
morning.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Special weather statement, Aug 17, 12:47 AM CST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Norman OK
147 AM CDT Sat Aug 17 2024
OKZ024-027>029-170715-
Grady OK-Canadian OK-Cleveland OK-McClain OK-
147 AM CDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of northeastern Grady,
northwestern Cleveland, southeastern Canadian and northwestern
McClain Counties through 215 AM CDT...
At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tuttle, moving southeast at 25 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Western Norman, Newcastle, Mustang, Tuttle, Union City, Minco, and
Bridge Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 9793 3547 9780 3522 9746 3512 9781
TIME...MOT...LOC 0647Z 313DEG 20KT 3534 9778
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MahaleSpecial weather statement, Aug 17, 5:39 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Norman OK
639 AM CDT Sat Aug 17 2024
OKZ019-020-026-171215-
Payne OK-Logan OK-Lincoln OK-
639 AM CDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of central Lincoln,
northeastern Logan and southwestern Payne Counties through 715 AM
CDT...
At 638 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tryon, moving southeast at 30 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Perkins, Stroud, Langston, Davenport, Carney, Tryon, Agra,
Coyle, Sparks, Warwick, Kendrick, Meridian, and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3556 9681 3597 9744 3610 9735 3578 9662
3577 9662
TIME...MOT...LOC 1138Z 307DEG 26KT 3587 9702
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BunkerSpecial weather statement, Aug 17, 6:05 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
705 AM CDT Sat Aug 17 2024
OKZ042-171230-
Pontotoc OK-
705 AM CDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of west central
Pontotoc County through 730 AM CDT...
At 705 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Vanoss, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ada, Roff, Fitzhugh, and Vanoss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3476 9688 3484 9679 3481 9658 3468 9668
3462 9684
TIME...MOT...LOC 1205Z 307DEG 10KT 3476 9679
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MDUSpecial weather statement, Aug 17, 6:15 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
715 AM CDT Sat Aug 17 2024
OKZ019-026-171245-
Logan OK-Lincoln OK-
715 AM CDT Sat Aug 17 2024
...Strong thunderstorms will impact portions of central Lincoln and
southeastern Logan Counties through 745 AM CDT...
At 714 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Meridian to near Chandler. Movement was
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Stroud, Meeker, Davenport, Wellston, Carney, Tryon, Sparks,
Warwick, Kendrick, Meridian, Fallis, and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3549 9689 3585 9729 3594 9720 3579 9662
3566 9662
TIME...MOT...LOC 1214Z 308DEG 26KT 3586 9721 3567 9690
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MDU